| Model Number |
APB-1-1-HX-ES |
| Medical Device Problem Codes |
Separation Failure (2547); Unintended Movement (3026)
| Health Effect - Clinical Code |
Vasoconstriction (2126)
| Date of Event |
02/16/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the axium coil did not detach.The patient was undergoing surgery for treatment of a previously ruptured and clipped, residual neck aneurysm in the right middle cerebral artery (mca) with a max diameter of 1.8 mm and a 1.5 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that during aneurysm treatment of a residual neck remnant an sl-10 was placed into the aneurysm and a 1x1 helix es axium was placed.The coil looked secure and filled the aneurysm well.The coil was detached but upon slow removal of the wire the coil eventually popped out of the aneurysm.The wire and catheter were retracted and the coil came out as well.It was reported non-detachment occurred.The physician attempted to detach the coil with the instant detacher one time.The physician did not try to detach with another instant detacher.There was no manual attempt at detachment via hypotube.There was no issue with the instant detacher.The reported device and any accessory devices were not prepared as indicated in the instructions for use (ifu), specifically there was no drip line attached to the microcatheter.It was reported the patient had severe spasm during the case that needed treatment on two separate occasions.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include an sl-10 j shape microcatheter.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received that the physician had trouble getting access into the aneurysm.The axium coil was the 3rd attempt of coiling the aneurysm.Two target nano, a 1.5x4 and 1x2 were tried and failed to stay in the aneurysm.The axium needed slight manipulation of pulling back and reintroducing into the aneurysm before setting up nicely.There was no damage observed to the pushwire after removal from the patient.It was noted that the patient had no issues recovering from the procedure.